Alert archive / Indiana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 52, NWS Northern Indiana

August 17, 2009Cass County, Miami County, Wabash County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Aug 17, 2009, 9:14 PM EDT for Cass County, Miami County, Wabash County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2009, 9:14 PM EDT (01:14 UTC)
Expired
Aug 17, 2009, 9:47 PM EDT
In force
33 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties Cass County, IN, Miami County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 64 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2009-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 243 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2009-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
243 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 180114
SVRIWX
INC017-103-169-180200-
/O.NEW.KIWX.SV.W.0052.090818T0114Z-090818T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
914 PM EDT MON AUG 17 2009

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CASS COUNTY IN NORTH CENTRAL INDIANA
  MIAMI COUNTY IN NORTH CENTRAL INDIANA
  WABASH COUNTY IN NORTH CENTRAL INDIANA

* UNTIL 1000 PM EDT

* AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS SEVERE STORM WAS LOCATED NEAR WELLS...OR 3 MILES
  SOUTHWEST OF PERU...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  PERU...
  WABASH...
  MEXICO AND FLORA...
  PEORIA AND DENVER...
  ERIE...CHILI AND DEEDSVILLE...
  RICHVALLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4060 8614 4081 8627 4105 8588 4105 8586
      4081 8564 4076 8565
TIME...MOT...LOC 0114Z 234DEG 26KT 4074 8610

$$


JC
2 follow-up statements
000 
WWUS53 KIWX 180132
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
932 PM EDT MON AUG 17 2009

INC017-180141-
/O.CAN.KIWX.SV.W.0052.000000T0000Z-090818T0200Z/
CASS IN-
932 PM EDT MON AUG 17 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CASS COUNTY IN
NORTH CENTRAL INDIANA IS CANCELLED...

AT 929 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT AND 
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4070 8596 4094 8606 4105 8588 4105 8586
      4082 8565
TIME...MOT...LOC 0131Z 249DEG 33KT 4087 8587

$$

INC103-169-180200-
/O.CON.KIWX.SV.W.0052.000000T0000Z-090818T0200Z/
WABASH IN-MIAMI IN-
932 PM EDT MON AUG 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR CENTRAL MIAMI AND WABASH COUNTIES...

AT 929 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 4 MILES SOUTHEAST OF
ROANN...OR ABOUT 6 MILES NORTHWEST OF WABASH...AND MOVING EAST AT 40
MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  URBANA...LAGRO AND LAKETON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS IN EXCESS OF 60 MPH...CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4070 8596 4094 8606 4105 8588 4105 8586
      4082 8565
TIME...MOT...LOC 0131Z 249DEG 33KT 4087 8587

$$


JC
000 
WWUS53 KIWX 180147
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
947 PM EDT MON AUG 17 2009

INC103-169-180157-
/O.CAN.KIWX.SV.W.0052.000000T0000Z-090818T0200Z/
WABASH IN-MIAMI IN-
947 PM EDT MON AUG 17 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIAMI AND WABASH
COUNTIES IS CANCELLED...

AT 946 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4070 8596 4094 8606 4105 8588 4105 8586
      4082 8565
TIME...MOT...LOC 0147Z 249DEG 33KT 4092 8569

$$


JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 7:48 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Aug 17, 7:48 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
748 PM EDT MON AUG 17 2009

.AVIATION...
SHRTWV OVER NWRN IL CONTG TO CAUSE A BAND OF SHOWERS AND
THUNDERSTORMS IN MOIST AIRMASS FROM NRN INDIANA TO SERN MO. THIS
CONVECTION EXPECTED TO MAKE SLOW EASTWARD PROGRESS OVERNIGHT AS
SHRTWV MOVES EAST TO INDIANA. FCST TEMPO TSRA AT FWA THROUGH THE
EVE AND SHRA AT SBN WHERE LESS INSTABILITY PRESENT. CONVECTION
SHOULD MOVE EAST OF THE AREA BY LATE TONIGHT WITH MOIST AIRMASS
AND LIGHT WINDS LIKELY RESULTING IN MVFR STRATUS/FOG DVLPG BY
DAYBREAK. MOISTURE EXPECTED TO DECREASE ON TUESDAY AS LOW LEVEL
FLOW VEERS TO WLY ALLOWING FLYING CONDITIONS TO RETURN TO VFR BY MIDDAY.
WK CDFNT SHOULD MOVE ACROSS NRN INDIANA DURING THE DAY AND MAY
PROVIDE SUFFICIENT FORCING FOR THUNDERSTORMS TO DEVELOP. ATTM
GIVEN DECREASING MOISTURE AND WK FORCING...THE TSTM DEVELOPMENT APPEARS
DOUBTFUL ENOUGH TO LEAVE MENTION OUT OF TAFS.

&&

.PREV DISCUSSION... /ISSUED 439 PM EDT MON AUG 17 2009/

SHORT TERM...THIS AFTERNOON THROUGH TUESDAY NIGHT...

VERY BUSY SHORT TERM FORECAST AS MAJOR QUESTION IS HOW MUCH RAIN WE
TACK ONTO ALREADY IMPRESSIVE TOTALS OF UP TO AND OVER 6 INCHES AT
SOME LOCALES. THOUGH THE GROUND HAS BEEN ABLE TO ABSORB A
SUBSTANTIAL AMOUNT OF WATER...THE RAPID RAIN RATES TODAY HAVE
RESULTED IN SOME LOCALIZED FLOODING IN SEVERAL LOCATIONS ACROSS THE
CENTRAL CWA. AS UPSTREAM CONVECTION OVER MO MOVES NORTHEAST
PLACEMENT/TIMING/DURATION/INTENSITY OF SAID CONVECTION BECOME
PARAMOUNT AS MUCH MORE RAINFALL OVER CERTAIN LOCATIONS WOULD BE
QUITE PROBLEMATIC.

SCATTERED CONVECTION CURRENTLY ONGOING WITH MULTIPLE BOUNDARIES IN A
LOW SHEAR/LOW FLOW ENVIRONMENT KICKING OFF STORMS HERE THERE AND
EVERYWHERE AMONGST 1000-1500 J/KG OF MLCAPE IN A RECOVERING BOUNDARY
LAYER. EXPECT THIS SCATTERED AFTERNOON CONVECTION TO CONTINUE WITH
COVERAGE A LITTLE INCREASED IN ERN TIER OF INDIANA AND ALL OF OHIO
COUNTIES AND USED NUMEROUS WORDING TO DESCRIBE THERE.

NEXT CONCERN WILL BE WITH CONVECTION UPSTREAM MOVING THROUGH WRN
ILLINOIS ATTM.  ANOTHER WEAK UPR WAVE DRIVING THIS CONVECTION
PROGGED BY MODELS TO PUSH INTO THE AREA A LITTLE AFTER 00Z TONIGHT.
HAVE SIDED WITH THE NAM AFTER IT WAS THE ONLY MODEL IN THE ENTIRE
SUITE TO PICK UP ON FOCUSING HEAVY PRECIPITATION OVER CWA TODAY.
THIS SAID...HAVE BUMPED OVERNIGHT POPS UP TO LIKELY IN THE SE CWA
WHILE SLIGHTLY TRIMMING THEM IN THE NW AS WAVE LOOKS TO EJECT INTO
CEN/ERN CWA.  NAM CERTAINLY SHOWING A MORE IMPRESSIVE LLJ TONIGHT
THAN LAST NIGHT WITH REGION ALSO BEING BRUSHED BY RIGHT REAR QUAD OF
FAIRLY POTENT H25 JET.  WITH PWATS STILL AOA 2 INCHES...WARM CLOUD
DEPTHS OVER 14KFT...AND THIN CAPE PROFILES STILL SUPPORTIVE OF
INCREDIBLY PRECIPITATION EFFICIENT STORMS...UPSTREAM CONVECTION WILL
HAVE TO BE MONITORED FOR INCREASING FLOOD RISK TONIGHT.  THE
TIPPECANOE AND EEL RIVERS ARE ALREADY RESPONDING TO RAINFALL TODAY
AND WOULD NOT BE SURPRISED TO SEE OTHERS FOLLOW SUIT.

TRIMMED POPS SLIGHTLY IN THE SE ON TUESDAY AND WENT WITH COVERAGE
WORDING PER NAM TRENDING QUICKER WITH LEAD OUTFLOW ASSISTED TROUGH.
IT DOES LOOK AS THOUGH THE ACTUAL COLD FRONT WILL HANG BACK AND NOT
COME THROUGH UNTIL AFTERNOON WITH STILL UPWARDS OF 1000 J/KG MLCAPE
AHEAD OF FRONT SO SCATTERED COVERAGE STILL SEEMS PRUDENT. THOUGH
THERE COULD BE SEE SOME BREAKS IN THE CLOUDS NORTHWEST LATE
AFTERNOON NW LOW LEVEL FLOW SHOULD KEEP HIGH TEMPS DOWN NEAR THE
LAKE AND CUT BACK ON HIGHS IN WRN BERRIEN COUNTY A TOUCH TO ACCOUNT.
FRONT LOOKS TO CLEAR AREA TUE NIGHT AND TRIMMED BUT HELD ON TO LOW
POPS IN THE SOUTH AS EXACT LOCATION OF STALLING BOUNDARY STILL IN
QUESTION.

LONG TERM...
WEDNESDAY THROUGH MONDAY...THE UPPER AIR PATTERN WILL BECOME EVEN
MORE AMPLIFIED THIS PERIOD AS A TROF EVENTUALLY DIGS OVER THE GREAT
LAKES REGION LATE THIS PERIOD PER ECMWF...GFS AND GFS ENSEMBLES. THE
ONGOING FORECAST WITH WARM AND WET CONDITIONS TRANSITING TO A COOLER
AND DRY PATTERN APPEARS ON TRACK...SO HAVE ON MADE MINOR CHANGES.
HOWEVER...CONCERN IS FOR THE CHANCE FOR SEVERE STORMS LATE WEDNESDAY
NIGHT INTO THURSDAY EVENING. MOISTURE WILL SURGE NORTHEAST INTO THE
FORECAST AREA. BOTH THE ECMWF AND THE GFS ARE IN REASONABLE
AGREEMENT IN HANDLING OF THIS SYSTEM. BELIEVE THERE IS POTENTIAL FOR
SEVERE STORMS WEDNESDAY NIGHT INTO THURSDAY EVENING GIVEN MOISTURE
AVAILABLE...FAVORABLE WIND PROFILES AND A STRONG SHORT WAVE. AFTER
FRIDAY...CONDITIONS SHOULD BE DRY AND COOLER AS HIGH PRESSURE BUILDS
INTO THE REGION.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...SIMPSON
LONG TERM...SKIPPER
AVIATION...JT
Hazardous weather outlook, Aug 17, 4:17 AM EDT, 16 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
417 AM EDT MON AUG 17 2009

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-180830-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
417 AM EDT MON AUG 17 2009 /317 AM CDT MON AUG 17 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY...WITH THE GREATEST
COVERAGE OF STORMS EXPECTED ALONG AND NORTHWEST OF US 24. WHILE
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY
PRODUCE STRONG...GUSTY WINDS. IN ADDITION...LOCALLY HEAVY
RAINFALL IS POSSIBLE WITH PONDING OF WATER ON AREA ROADWAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS ARE LIKELY AGAIN ON TUESDAY...PRIMARILY
ALONG AND SOUTHEAST OF US 24. WHILE WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED...A FEW STORMS MAY PRODUCE STRONG...GUSTY WINDS. IN
ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH PONDING OF
WATER ON AREA ROADWAYS.

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT THROUGH
EARLY FRIDAY. WHILE SEVERE WEATHER IS NOT EXPECTED THROUGH
WENDESDAY NIGHT...THERE IS AN INCREASED POTENTIAL FOR SEVERE
STORMS BY THURSDAY. HOWEVER...IT IS TOO EARLY TO DETERMINE THE
EXACT TIMING AND LOCATION OF THIS THREAT. LOCALLY HEAVY RAINFALL
IS POSSIBLE WITH STORMS THAT FORM DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH WEDNESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-180830-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
417 AM EDT MON AUG 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

OCCASIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. WHILE
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY
PRODUCE STRONG...GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH EARLY FRIDAY.
WHILE SEVERE WEATHER IS NOT EXPECTED THROUGH WENDESDAY
NIGHT...THERE IS AN INCREASED POTENTIAL FOR SEVERE STORMS BY
THURSDAY. HOWEVER...IT IS TOO EARLY TO DETERMINE THE EXACT TIMING
AND LOCATION OF THIS THREAT.

WINDS MAY CAUSE CONDITIONS HAZARDOUS TO SMALL CRAFT ON THURSDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

ARNOTT

In the hours before

Special weather statement, Aug 17, 6:17 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
617 PM EDT MON AUG 17 2009

INZ005-008-016-017-172245-
ELKHART IN-KOSCIUSKO IN-NOBLE IN-WHITLEY IN-
617 PM EDT MON AUG 17 2009

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS NEAR AND JUST NORTH OF WARSAW...MOVING
NORTHEAST AT 40 MPH.

WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

HEAVY RAIN FROM THIS LINE OF STORMS MAY EXACERBATE FLOODING OVER THE
AREA.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  SYRACUSE...
  MILFORD AND NORTH WEBSTER...
  MILLERSBURG...
  DEWART LAKE...TIPPECANOE LAKE AND JAMES LAKE...
  OAKWOOD PARK...LAKE WAWASEE AND WILMOT...
  CROMWELL AND BENTON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4157 8571 4133 8548 4119 8583 4140 8598
TIME...MOT...LOC 2216Z 231DEG 34KT 4132 8587

BJS
Local storm report, Aug 17, 6:53 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
653 PM EDT MON AUG 17 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       GRANGER                 41.75N  86.11W
08/17/2009  M2.61 INCH       ST. JOSEPH         IN   COCORAHS

            RAINFALL TOTAL OVER PAST 11 HOURS WITH MINOR FLOODING

&&

EVENT NUMBER IWX0900059

SAW
Special weather statement, Aug 17, 8:03 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
803 PM EDT MON AUG 17 2009

INZ009-018-025>027-OHZ001-004-005-015-024-180045-
ADAMS IN-ALLEN IN-DE KALB IN-DEFIANCE OH-HENRY OH-HUNTINGTON
IN-PAULDING OH-VAN WERT OH-WELLS IN-WILLIAMS OH-
803 PM EDT MON AUG 17 2009

AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BUTLER TO MARKLE...
MOVING EAST AT 25 MPH.

WINDS GUSTS TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
HEAVY DOWNPOURS OF UP TO AN INCH OF RAIN IN AN HOUR...ARE POSSIBLE
WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  OSSIAN AND NEW HAVEN...
  HICKSVILLE...
  GRABILL...
  EDGERTON...
  WOODBURN...
  ANTWERP...
  FORT WAYNE...

THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 0 AND 30.

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 86 AND
120.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4147 8423 4081 8484 4081 8549 4147 8488
TIME...MOT...LOC 0000Z 270DEG 22KT 4140 8483 4088 8530
Local storm report, Aug 17, 8:24 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
824 PM EDT MON AUG 17 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HEAVY RAIN       9 WSW FORT WAYNE        41.03N  85.29W
08/17/2009  M1.30 INCH       ALLEN              IN   COCORAHS

            RAINFALL TOTAL SO FAR WITH 0.80 INCHES FALLING IN THE
            PAST 30 MINUTES

&&

EVENT NUMBER IWX0900060

SAW
Special weather statement, Aug 17, 8:40 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
840 PM EDT MON AUG 17 2009

INZ003-004-012-014-180115-
LA PORTE IN-MARSHALL IN-ST. JOSEPH IN-STARKE IN-
740 PM CDT MON AUG 17 2009

AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH JUDSON...OR 8 MILES WEST OF KNOX...
MOVING NORTHEAST AT 35 MPH.

WINDS GUSTS AROUND 40 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...HEAVY DOWNPOURS OF OVER AN INCH OF RAIN IN AN HOUR...ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  KNOX...
  HAMLET...
  KOONTZ LAKE...
  WALKERTON...
  TOTO...
  BREMS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4155 8644 4135 8629 4117 8675 4118 8684
      4130 8694
TIME...MOT...LOC 0039Z 239DEG 29KT 4127 8677
Special weather statement, Aug 17, 8:49 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
849 PM EDT MON AUG 17 2009

INZ018-OHZ004-015-180115-
ALLEN IN-DEFIANCE OH-PAULDING OH-
849 PM EDT MON AUG 17 2009

AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF WOODBURN...OR NEAR NEW
HAVEN...MOVING EAST AT 30 MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  PAYNE...
  ANTWERP...
  PAULDING...
  EDGERTON AND MCGILL...
  WORSTVILLE...
  BRICETON...

THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 22 AND 25.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4132 8449 4111 8439 4098 8494 4115 8502
TIME...MOT...LOC 0048Z 250DEG 28KT 4109 8487

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:03 PM EDTSpecial Weather StatementIWXAllen42 min
Aug 17, 8:35 PM EDTAreal Flood AdvisoryIWXAllen, DeKalb, Elkhart, Fulton, Kosciusko, LaGrange and 6 more4 hr
Aug 17, 8:40 PM EDTSpecial Weather StatementIWXStarke35 min
Aug 17, 9:58 PM EDTSpecial Weather StatementIWXAdams, Grant, Wells62 min
Aug 17, 10:36 PM EDTAreal Flood AdvisoryIWXAdams, Allen, Grant, Huntington, Miami, Wabash and 1 more4 hr
Aug 17, 11:18 PM EDTAreal Flood WarningIWXAllen12 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.